Childhood Diseases

Posted by: anon | 2009-08-17



How much Gaviscon can i give my 6 week old and how often? Can Gaviscon cause diarree? I' ve been giving Gaviscon to my baby and he has diarre, but i' m not sure if the Gaviscon could be the cause, he was on antibiotics (Augmenten) as well.

Expert's Reply



The Augmentin has caused the diarrhoea.This antibiotic should be stopped. Give your baby an infant probiotic such as Reuteri infant drops for 10 days. Use half a sachet of Gaviscon per feed.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: D | 2009-08-17

Gosh, who told you to give your baby gaviscon, gaviscon is indigestion, heart burn, probably ulcers not upset baby tummies.

more than likely its the augmentin that was the cause of the upset tummy, how long has baby been having it, and you should be giving baby a probiotic like reuteri drops.
When my son had an upset tummy from antibiotics, he ate/drank as normal but gave him reuteri drops, to put all the good stuff back in the tummy. it didnt last for more than 2 days and if best started subsiding on the second day already.
If tummy is badly upset I would reduce/stop milk for a day give rehidrate and reuteri drops.

Reply to D

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.